Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/968
Full metadata record
DC FieldValueLanguage
dc.contributor.authorGYSSENS, Marc-
dc.contributor.authorSuciu, Dan-
dc.contributor.authorVan Gucht, Dirk-
dc.date.accessioned2006-05-16T13:29:02Z-
dc.date.available2006-05-16T13:29:02Z-
dc.date.issued2001-
dc.identifier.citationInformation and computation, 154(1). p. 85-117-
dc.identifier.issn0890-5401-
dc.identifier.urihttp://hdl.handle.net/1942/968-
dc.description.abstractThe nested model is an extension of the traditional, "flat" relational model in which relations can also have relation-valued entries. Its "default" query language, the nested algebra, is rather weak, unfortunately, since it is only a conservative extension of the traditional, "flat" relational algebra, and thus can only express a small fraction of the polynomial-time queries. Therefore, it was proposed to extend the nested algebra with a least-fixpoint construct, but the resulting language turned out to be too powerful: many inherently exponential queries could also be expressed. Two polynomial-time restrictions of the least-fixpoint closure of the nested algebra were proposed: the restricted leastfixpoint closure (by Gyssens and Van Gucht) and the bounded fixpoint closure (by Suciu). Here, we prove two results. First we show that that both restrictions are equivalent in expressive power. The proof technique relies on known encodings of nested relations into flat ones, and on a novel encoding method of nested relations into flat ones.-
dc.language.isoen-
dc.publisherACM-
dc.titleEquivalence and normal forms for the restricted and bounded fixpoint in the Nested Algebra.-
dc.typeJournal Contribution-
dc.identifier.epage117-
dc.identifier.issue1-
dc.identifier.spage85-
dc.identifier.volume154-
local.bibliographicCitation.jcatA1-
local.type.refereedRefereed-
local.type.specifiedArticle-
dc.bibliographicCitation.oldjcatA1-
dc.identifier.doi10.1006/inco.2000.2882-
dc.identifier.isi000166731400003-
item.fulltextNo Fulltext-
item.accessRightsClosed Access-
item.contributorSuciu, Dan-
item.contributorVan Gucht, Dirk-
item.contributorGYSSENS, Marc-
item.fullcitationGYSSENS, Marc; Suciu, Dan & Van Gucht, Dirk (2001) Equivalence and normal forms for the restricted and bounded fixpoint in the Nested Algebra.. In: Information and computation, 154(1). p. 85-117.-
item.validationecoom 2002-
crisitem.journal.issn0890-5401-
crisitem.journal.eissn1090-2651-
Appears in Collections:Research publications
Show simple item record

SCOPUSTM   
Citations

3
checked on Sep 2, 2020

WEB OF SCIENCETM
Citations

2
checked on Jun 29, 2022

Page view(s)

52
checked on Jun 30, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.